MAUDE Adverse Event Report: BAUSCH + LOMB 25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5425WV
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One opened bl5425wv pack from lot w1323 was returned.The expiration date on the label was 2019-08-05.The cutter was loose in the tray.No other pack components were returned.The tip protector was not returned.The needle was bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.Microscopic examination was performed and no white dust was found in the port or on the needle.A functional test was performed using a stellaris pc.The cutter initially began cutting but the inner needle became bound after only a few seconds.The inner needle blocked the port prevent cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance due to the friction between the inner and outer needle assemblies.No "chirping" noises were detected during functional testing.Due to the returned condition loose in the pack tray with no tip protector, the cause of the bent needle cannot be determined.
 
Event or Problem Description
The doctor reported hearing excessive ¿chirping¿ from the vitrector, and observed what appeared to be a white metallic dust coming out of the vitrector.They opened another pack.The particulate was removed and surgery completed.
 
Additional Manufacturer Narrative
Correction: product problem; type of reportable event: malfunction.Additional information: the lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.

Brand Name
25GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7582075
Report Number0001920664-2018-00064
Device Sequence Number2012582
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)190805
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/05/2019
Device Model NumberBL5425WV
Device Catalogue NumberBL5425WV
Device Lot NumberW1323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1